Geometric Realization of Simplicial Complexes

Ossona de Mendez, Patrice (1999) Geometric Realization of Simplicial Complexes. In: Graph Drawing 7th International Symposium, GD’99, September 15-19, 1999, Štirín Castle, Czech Republic , pp. 323-332 (Official URL:

Full text not available from this repository.


We show that an abstract simplicial complex \Delta may be realized on a grid of \mathbb{R}^{d-1}, where d = dim P(\Delta) is the order dimension (Dushnik-Miller dimension) of the face poset of \Delta.

Item Type:Conference Paper
Additional Information:10.1007/3-540-46648-7_33
Classifications:Z Theory > Z.250 Geometry
ID Code:360

Repository Staff Only: item control page


L. Barany, R. Howe, and H. Scarf, The complex of maximal lattice free simplices, Mathematical Programming 66 (Ser. A) (1994), 273-281.

D. Bayer, I. Peeva, and B. Sturmfels, Monomial resolutions, AMS electronic preprint #199610-14-012, 1996, (a.k.a. alg-geom/9610012).

G. Brightwell and W. T. Trotter, The order dimension of convex polytopes, SIAM Journal of Discrete Mathematics 6 (1993), 230-245.

G. Brightwell and W. T. Trotter, The order dimension of planar maps, SIAM Journal of Discrete Mathematics 10 (1997), no. 4, 515-528.

H. de Fraysseix and P. Ossona de Medez, On topological aspects of orientations, Proc. of the Fifth Czech-Slovak Symposium on Combinatorics, Graph Theory, Algorithms and Applications, Discrete Math., (to appear).

H. de Fraysseix and P. Ossona de Medez, Regular orientations, arboricity and augmentation, DIMACS International Workshop, Graph Drawing 94, Lecture Notes in Computer Science, vol. 894, 1995, pp. 111-118.

H. de Fraysseix, P. Ossona de Medez, and P. Rosenstiehl, On triangle contact graphs, Combinatorics, Probability and Computing 3 (1994), 233-246.

H. de Fraysseix, J. Pach, and R. Pollack, Small sets supporting Fary embeddings of planar graphs, Twentieth Annual ACM Symposium on Theory of Computing, 1988, pp. 426-433.

H. de Fraysseix, J. Pach, and R. Pollack. How to draw a planar graph on a grid, Combinatorica 10 (1990), 41-51.

B. Dushnik, Concerning a certain set of arrangements, Proceedings of the AMS, vol. 1, 1950, pp. 788-796.

B. Dushnik and E. W. Miller, Partially ordered sets, Amer. J. Math. 63 (1941), 600-610.

T. Hibi, Algebraic combinatorics, Carlslaw Publications, 1992.

G. Kant, Algorithms for drawing planar graphs, Ph. D. thesis, Utrecht University, Utrecht, 1993.

H. Scarf, The computation of economic equilibria, Cowles foundation monograph, vol. 24, Yale University Press, 1973.

W. Schnyder, Planar graphs and poset dimension, Order 5 (1989), 323-343.